PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of bmjcrInstructions for authorsCurrent ToCBMJ Case Reports
 
BMJ Case Rep. 2010; 2010: bcr0420102925.
Published online Sep 21, 2010. doi:  10.1136/bcr.04.2010.2925
PMCID: PMC3029518
Findings that shed new light on the possible pathogenesis of a disease or an adverse effect
The serotonin syndrome as a result of mephedrone toxicity
Gerard Garrett1 and Michael Sweeney2
1School of Medicine, NUI Galway, Galway, Ireland
2Emergency Department, Sligo General Hospital, Sligo, Ireland
Correspondence to Gerard Garrett, g.garrett2/at/nuigalway.ie
Abstract
A 22-year-old male presented to an emergency department by ambulance. His clinical picture included tachycardia, diaphoresis, hypertonia, hyper-reflexia and clonus. The patient became hyperthermic and deteriorated over the next hour. The principal substance ingested was mephedrone and appropriate treatment for the serotonin syndrome resulted in a sustained recovery over 15 h.
Articles from BMJ Case Reports are provided here courtesy of
BMJ Group